Alert archive / Louisiana / River Flood Watches in 2021

River Flood Watch 1, NWS Lake Charles, LA

May 11, 2021Allen Parish, Evangeline Parish, Louisiana

NWS Lake Charles, LA issued this river flood watch at May 11, 2021, 10:24 AM CDT for Allen Parish, Evangeline Parish, Louisiana. It took effect at May 15, 2021, 7:00 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
May 11, 2021, 10:24 AM CDT (15:24 UTC)
In effect from
May 15, 2021, 7:00 AM CDT
Expired
May 12, 2021, 11:16 AM CDT
In force
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Allen Parish, LA, Evangeline Parish, LA

The radar

The Lake Charles radar (KLCH), 71 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Nezpique at Basile (BSLL1). The gauge peaked at 19.72 ft at May 13, 2021, 11:00 AM CDT.

actionminormoderate15202505/1105/1205/13
Action stage
22 ft
Minor stage
22 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08012000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

025 
WGUS64 KLCH 111524
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lake Charles LA
1024 AM CDT Tue May 11 2021

...The National Weather Service in Lake Charles LA has issued a 
Flood Watch for the following rivers in Louisiana...

  Bayou Nezpique Near Basile

Additional information is available at www.weather.gov.


LAZ031-032-042-043-112330-
/O.NEW.KLCH.FL.A.0001.210515T1200Z-210516T0000Z/
/BSLL1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1024 AM CDT Tue May 11 2021

The National Weather Service in Lake Charles has issued a

* Flood Watch for
  the Bayou Nezpique Near Basile.
* From Saturday morning to Saturday evening.
* At 9:15 AM CDT Tuesday the stage was 15.5 feet.
* Flood stage is 22.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Saturday morning.
* Impact...At 22.0 feet, Minor agricultural flood damage will occur.

&&


              Fld   Observed           Forecasts (1 pm CDT)     
Location      Stg   Stg   Day/Time     Wed   Thu   Fri          

Bayou Nezpique
Basile        22.0  15.5  Tue 9 am CDT 18.7  20.7  21.7         





&&

LAT...LON 3062 9250 3022 9256 3022 9267 3046 9269
      3061 9262

$$

MKC
2 follow-up statements
281 
WGUS64 KLCH 120220
FFALCH

Flood Watch
National Weather Service Lake Charles LA
920 PM CDT Tue May 11 2021

...The Flood Watch continues for the following rivers in Louisiana...

  Bayou Nezpique Near Basile

Additional information is available at www.weather.gov.


LAZ031-032-042-043-121030-
/O.CON.KLCH.FL.A.0001.210515T1200Z-210516T0000Z/
/BSLL1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
920 PM CDT Tue May 11 2021

The Flood Watch continues for
  the Bayou Nezpique Near Basile.

* From Saturday morning to Saturday evening.
* At 8:15 PM CDT Tuesday the stage was 16.7 feet.
* Flood stage is 22.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Saturday morning.
* Impact...At 22.0 feet, Minor agricultural flood damage will occur.

&&


              Fld   Observed           Forecasts (7 pm CDT)     
Location      Stg   Stg   Day/Time     Wed   Thu   Fri          

Bayou Nezpique
Basile        22.0  16.7  Tue 8 pm CDT 19.5  21.0  21.8         





&&

LAT...LON 3062 9250 3022 9256 3022 9267 3046 9269
      3061 9262

$$

APD
824 
WGUS64 KLCH 121616
FFALCH

Flood Watch
National Weather Service Lake Charles LA
1116 AM CDT Wed May 12 2021

...The Flood Watch is replaced with a River Flood Warning for the 
following rivers in Louisiana...

  Bayou Nezpique Near Basile

LAZ031-032-042-043-121730-
/O.CAN.KLCH.FL.A.0001.210515T1200Z-210512T1616Z/
/BSLL1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1116 AM CDT Wed May 12 2021

The Flood Watch is cancelled for
  the Bayou Nezpique Near Basile
  and has been replaced with a Flood Warning.

* At 10:15 AM CDT Wednesday the stage was 18.0 feet.
* Flood stage is 22.0 feet.
* Forecast...Flood stage may be reached Saturday morning.

&&


              Fld   Observed           Forecasts (1 pm CDT)     
Location      Stg   Stg   Day/Time     Thu   Fri   Sat          

Bayou Nezpique
Basile        22.0  18.0  Wed 10 am CD 20.3  21.5  22.0         





&&

LAT...LON 3062 9250 3022 9256 3022 9267 3046 9269
      3061 9262

$$

13

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood watch went out at May 11, 6:11 AM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, May 11, 6:11 AM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
611 AM CDT Tue May 11 2021

.AVIATION...Numerous storms will occur during the period as a
front remains stalled today then shifts south tonight. This will
produce lower vis and ceilings. SE winds will occur along the
coast with northeast winds north of I-10. NE winds are expected at
all terminals this evening.

&&

.PREV DISCUSSION... /issued 444 AM CDT Tue May 11 2021/

DISCUSSION...
The POE and LCH radars were beginning to light up this morning in
response to the stationary front across the I-10 corridor.
Showers were developing along and north of the front. Temperatures
north of the front were in the mid 60s to near 70...while south
of the front temperatures were in the mid to upper 70s.

The stationary front is expected to lift northward to interior
southeast Texas and central Louisiana this afternoon. Daytime
heating...pooled moisture...and the front will act in tandem
to trigger showers and thunderstorms. Heavy rainfall is possible
near the front as precipitable Water in the atmospheric column is
expected to increase to 1.75-2 inches which is right around the
daily maximum for May. A Flash Flood Watch (FFA) has been issued
for this afternoon through the rest of Wednesday morning for the
northern areas of interior southeast Texas and the parishes north
of the I-10 corridor. I also added parts of south central
Louisiana where there could be backbuilding overnight into
Wednesday morning. The good news...is that recent rains were less
across lower southeast Texas and southwest Louisiana...so do not
believe the FFA will be needed with this event. Cross fingers.

The front will get moving tonight and finally reach the coastal
waters Wednesday morning. Northerly flow behind the front will
increase and should sweep the remaining rains into the gulf by
Wednesday afternoon. High pressure will build in with cooler
weather Wednesday through early Friday. Southerly flow will return
on Friday allowing for a gradual warmup into the weekend as
pressures fall across the plains ahead of the next trough over
the western United States. Rain chances return Sunday into Monday
as the system approaches the region.

MARINE...
Light to modest onshore flow will continue today. Showers and
thunderstorms will become more widespread Tuesday night into
Wednesday as a weak surface front moves through the coastal
waters. Offshore flow develops by Wednesday morning behind the
front with onshore flow returning once again by Friday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  81  63  70  57 /  90  90  80  20
LCH  86  69  76  62 /  50  80  90  30
LFT  85  69  76  62 /  50  80  90  40
BPT  85  68  76  60 /  40  80  90  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
     afternoon for LAZ027>033-043>045-052>055.

TX...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
     afternoon for TXZ180-259-260.

GM...None.
&&

AVIATION...05
Hazardous weather outlook, May 11, 5:26 AM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
526 AM CDT Tue May 11 2021

LAZ041-042-073-074-TXZ201-215-216-261-262-121030-
Calcasieu-Jefferson Davis-West Cameron-East Cameron-Hardin-Jefferson-
Orange-Southern Jasper-Southern Newton-
526 AM CDT Tue May 11 2021

This Hazardous Weather Outlook is for southwest Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

There is a marginal risk for severe thunderstorms for the Day One
period which all modes are possible and defined as large
hail...damaging winds and perhaps a tornado. Otherwise...showers and
thunderstorms will develop along and near the front today and will
move south overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low. Showers and
thunderstorms are expected to end during the morning on Wednesday as
the cool front moves further into the gulf. Cool dry air will build
in for the rest of Wednesday into Friday. A warmup returns over the
weekend with rain chances returning Sunday and Monday ahead of the
next weather system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ027>033-043>045-052>055-TXZ180-259-260-121030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-Tyler-Northern Jasper-Northern Newton-
526 AM CDT Tue May 11 2021

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

A stationary front will lift northward this afternoon into interior
southeast Texas and central Louisiana. This boundary will be the
focus for marginal strong to severe thunderstorms with damaging
wind...large hail or a tornado perhaps. Otherwise...A Flash Flood
Watch has been issued for the possibility of flooding rains that
could develop this afternoon into Wednesday morning.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

The probability for widespread hazardous weather is low. Showers and
thunderstorms are expected to end during the morning on Wednesday as
the cool front moves further into the gulf. Cool dry air will build
in for the rest of Wednesday into Friday. A warmup returns over the
weekend with rain chances returning Sunday and Monday ahead of the
next weather system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-121030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
526 AM CDT Tue May 11 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Showers and Thunderstorms will be on the increase later today into
tonight. The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low. Showers and
thunderstorms are expected to end Wednesday night into early
Thursday morning as the cool front moves further offshore. Cool dry
air will build in for the rest of the week. A warmup returns over the
weekend with rain chances returning Sunday and Monday ahead of the
next weather system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 11, 7:22 AM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
722 AM CDT Tue May 11 2021

LAZ028-111245-
Rapides LA-
722 AM CDT Tue May 11 2021

...SPECIAL WEATHER STATEMENT...

At 722 AM CDT, Doppler radar was tracking a strong thunderstorm over
Elmer, or near Hineston, moving east at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Alexandria, Hineston, Otis, Elmer, Calcasieu and Woodworth.

LAT...LON 3107 9276 3120 9279 3130 9249 3110 9249
TIME...MOT...LOC 1222Z 258DEG 11KT 3117 9270

Tingler
Special weather statement, May 11, 7:23 AM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
723 AM CDT Tue May 11 2021

TXZ259-111245-
Northern Jasper TX-
723 AM CDT Tue May 11 2021

...SPECIAL WEATHER STATEMENT...

At 723 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Town Bluff, moving east at 15 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Jasper.

LAT...LON 3083 9416 3092 9419 3100 9400 3083 9396
TIME...MOT...LOC 1223Z 258DEG 11KT 3089 9412

Tingler
Special weather statement, May 11, 7:39 AM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
739 AM CDT Tue May 11 2021

TXZ180-201-111330-
Hardin TX-Tyler TX-
739 AM CDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TYLER AND NORTH
CENTRAL HARDIN COUNTIES UNTIL 830 AM CDT...

At 739 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Wildwood, moving southeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Warren, Wildwood, Village Mills, Honey Island, Ivanhoe and Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3049 9454 3051 9454 3071 9459 3063 9418
      3032 9442 3049 9462
TIME...MOT...LOC 1239Z 295DEG 14KT 3058 9458

Tingler
Local storm report, May 11, 7:58 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
758 AM CDT TUE MAY 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 AM     HAIL             RICHARD                 30.42N 92.31W
05/11/2021  M1.00 INCH       ACADIA             LA   TRAINED SPOTTER

            SPOTTER REPORTS DIME TO QUARTER SIZE HAIL. PHOTO RECEIVED
            OF QUARTER SIZE HAIL.

&&

MCALHOUN
Local storm report, May 11, 8:02 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
802 AM CDT TUE MAY 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     HAIL             CANKTON                 30.35N 92.11W
05/11/2021  E0.50 INCH       ST. LANDRY         LA   PUBLIC

            PHOTO FROM PUBLIC.

&&

MCALHOUN
Special weather statement, May 11, 8:04 AM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
804 AM CDT Tue May 11 2021

LAZ033-043-044-111345-
Acadia LA-Lafayette LA-St. Landry LA-
804 AM CDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAFAYETTE...EASTERN
ACADIA AND SOUTH CENTRAL ST. LANDRY PARISHES UNTIL 845 AM CDT...

At 804 AM CDT, Doppler radar was tracking a strong thunderstorm over
Crowley, moving east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lafayette, Crowley, Scott, Rayne, Carencro, Church Point, Broussard,
Sunset, Duson, Grand Coteau, Cankton, Maxie, Mire, Branch and Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3016 9197 3015 9219 3014 9226 3014 9228
      3015 9229 3014 9230 3013 9239 3034 9243
      3044 9205
TIME...MOT...LOC 1304Z 254DEG 14KT 3024 9234

Tingler

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:59 PM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry23 hr
May 11, 3:20 AM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more34 hr
May 11, 6:14 AM CDTSpecial Weather StatementLCHSaint Martin16 min
May 11, 6:29 AM CDTSpecial Weather StatementLCHVernon31 min
May 11, 6:50 AM CDTSpecial Weather StatementLCHVernon25 min
May 11, 6:55 AM CDTSevere Thunderstorm WarningLCHRapides, Vernon18 min
May 11, 7:17 AM CDTSpecial Weather StatementLCHAcadia43 min
May 11, 7:22 AM CDTSpecial Weather StatementLCHRapides23 min
May 11, 7:48 AM CDTSevere Thunderstorm WarningLCHLafayette, Saint Landry16 min
May 11, 8:04 AM CDTSpecial Weather StatementLCHAcadia, Lafayette41 min
May 11, 8:40 AM CDTSevere Thunderstorm WarningLCHAllen, Jefferson Davis33 min
May 11, 8:52 AM CDTFlash Flood WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin3 hr
May 11, 10:24 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin4 days
May 11, 10:24 AM CDTRiver Flood WarningLCHLafayette, Saint Martin, Vermilion33 days
May 11, 10:24 AM CDTRiver Flood WarningLCHAllen, Calcasieu, Jefferson Davis18 days
May 11, 10:24 AM CDTRiver Flood WarningLCHAllen, Beauregard21 days
May 11, 10:24 AM CDTRiver Flood WarningLCHAllen, Beauregard4 days
May 11, 6:43 PM CDTSpecial Weather StatementLCHSaint Martin47 min
May 11, 6:57 PM CDTTornado WarningLCHIberia, St. Mary33 min

Nearby

River Flood Watches in Louisiana, 2021Every river flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.